Alert archive / Louisiana / Heat Advisories in 2021
Heat Advisory 2, NWS Shreveport, LA
NWS Shreveport, LA issued this heat advisory at Jun 15, 2021, 2:54 AM CDT for 5 parishes in Louisiana; 5 counties in Texas. It took effect at Jun 15, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2021, 2:54 AM CDT (07:54 UTC)
- In effect from
- Jun 15, 2021, 12:00 PM CDT
- Expired
- Jun 15, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Shreveport, LA
Counties Grant Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Sabine Parish, LA, Winn Parish, LA, Angelina County, TX, Nacogdoches County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Ft Polk radar (KPOE), 72 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1610 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
235 WWUS74 KSHV 150754 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 254 AM CDT Tue Jun 15 2021 LAZ017>020-022-TXZ152-153-165>167-160000- /O.NEW.KSHV.HT.Y.0002.210615T1700Z-210616T0000Z/ Sabine-Natchitoches-Winn-Grant-La Salle-Nacogdoches-Shelby- Angelina-San Augustine- Including the cities of Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Jena, Midway, Olla, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 254 AM CDT Tue Jun 15 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values between 105 and 109 degrees expected. * WHERE...In Louisiana, Sabine Parish, Natchitoches Parish, Winn Parish, Grant Parish and La Salle Parish. In Texas, Nacogdoches County, Shelby County, Angelina County, San Augustine County and Sabine County. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on elderly relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 19
1 follow-up statement
285 WWUS74 KSHV 152138 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 438 PM CDT Tue Jun 15 2021 LAZ017>020-022-TXZ152-153-166-167-152245- /O.CAN.KSHV.HT.Y.0002.000000T0000Z-210616T0000Z/ Sabine-Natchitoches-Winn-Grant-La Salle-Nacogdoches-Shelby- San Augustine- Including the cities of Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Jena, Midway, Olla, Nacogdoches, Center, San Augustine, Hemphill, and Pineland 438 PM CDT Tue Jun 15 2021 ...HEAT ADVISORY IS CANCELLED... The passage of a dry front has allowed for the filtering in of dryer air. Apparent temps across the area were no longer meeting heat advisory criteria. Due to this, the advisory will be discontinued. $$ TXZ165-160000- /O.CON.KSHV.HT.Y.0002.000000T0000Z-210616T0000Z/ Angelina- Including the city of Lufkin 438 PM CDT Tue Jun 15 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values between 105 and 109 degrees expected. * WHERE...In Louisiana, Sabine Parish, Natchitoches Parish, Winn Parish, Grant Parish and La Salle Parish. In Texas, Nacogdoches County, Shelby County, Angelina County, San Augustine County and Sabine County. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ /26/
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this heat advisory went out at Jun 15, 1:13 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 15, 1:13 AM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 113 AM CDT Tue Jun 15 2021 .AVIATION... For the 15/06Z TAF period, VFR conditions should largely prevail this period as high pressure will dominate at the sfc and aloft. The possible exception is some patchy fog at LFK toward daybreak with a remnant frontal boundary across our southern zones. Light N/NE winds will average around 5 kts throughout the TAF period. Any lingering convection along the weakening frontal boundary should be confined to our far SE zones and not affect TAF sites. /19/ && .PREV DISCUSSION... /issued 1039 PM CDT Mon Jun 14 2021/ UPDATE... Pop up showers and thunderstorms are continuing across area, given high instability values. As such, evening PoPs have once again been adjusted to account for this activity. Overnight lows were also adjusted up a few degrees, following the same pattern as last night. /44/ PREV DISCUSSION... /issued 317 PM CDT Mon Jun 14 2021/ SHORT TERM.../Tonight through Tuesday night/ Well so much for having such little faith in what was a really good heat index forecast as this cold front has done fairly well for much of our I-20 corridor, despite a hot start having not really cooled off much last night. However, we still have a few hours of topping out peak afternoon high temps with consideration of our southern most areas of our tall counties and parishes along I-20, so will leave alone now and let expire early this evening. Meanwhile, the radar has just cropped up a couple of showers and an isolated thunderstorm near Monroe. Farther south a little cluster of convection is riding the line of the cwa near Columbia. In addition, a few showers are making an attempt in deep East TX. So we updated the afternoon package with a pre-period and lifting the slight chance pops up toward Monroe for now. High pressure at it's core anyway, is keeping to our north with low to mid 60 Tds in central and NE AR regionally speaking. We see very little in the way of advection of this drier air so far, but we did see a dent along I-20 today anyway and hopefully overnight to some extent. The plan is to keep this NE flow in the lower to middle atmosphere in play and work to propagate the air mass close enough to avoid another heat advisory with this slightly drier air into midweek. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 96 74 96 73 / 0 0 0 0 MLU 94 72 94 71 / 0 0 10 0 DEQ 94 69 95 71 / 0 0 0 0 TXK 95 73 94 72 / 0 0 0 0 ELD 95 70 95 70 / 0 0 10 0 TYR 94 72 96 74 / 0 0 0 0 GGG 95 72 96 72 / 0 0 0 0 LFK 95 73 97 73 / 20 0 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19/44/24
Hazardous weather outlook, Jun 14, 12:13 PM CDT, 14 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1213 PM CDT Mon Jun 14 2021 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124-151200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood- 1213 PM CDT Mon Jun 14 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Showers and a few thunderstorms will begin to increase Saturday and Sunday across portions of East Texas and Southwest Arkansas. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. LAZ001>006-010>014-017>022-TXZ125-126-136>138-149>153-165>167- 151200- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1213 PM CDT Mon Jun 14 2021 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A Heat Advisory is in effect today for East Texas and North Louisiana along and south of Interstate 20, as hot and humid conditions will result in heat indices ranging from 105 to 110 degrees. Isolated showers and thunderstorms will also be possible this afternoon and evening across the southern sections of Northcentral Louisiana and Deep East Texas. Isolated strong to severe thunderstorms can not be ruled out, with damaging winds and brief heavy rainfall the primary threats. However, the threat for organized severe weather remains low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Showers and thunderstorms will begin to increase across Lower East Texas and North Louisiana Saturday and Sunday, in advance of a tropical disturbance that will lift north towards the Southcentral Louisiana coast. At this time, impacts from this system should be minimal across the region, although any westward deviation of the track may result in increasing impacts for locally heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed through tonight. 15
Nearby
Heat Advisories in Louisiana, 2021Heat Advisories in Texas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.